Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A remark on the Gromov convergence theorem


Author: Yukio Otsu
Journal: Proc. Amer. Math. Soc. 108 (1990), 491-494
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1990-0990431-7
MathSciNet review: 990431
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [3] M. Gromov introduced the concept of convergence of Riemannian manifolds and he proved the convergence theorem. Since that time the theorem has been developed in detail (see [5], [7], [2]), and we know that it contains some interesting applications. Nevertheless there seems to be an inadequate way of applying the convergence theorem. The purpose of this paper is to present an example which shows that it is not correct.


References [Enhancements On Off] (What's this?)

  • [1] D. Brittain, A diameter pinching theorem for positive Ricci curvature, preprint.
  • [2] R. E. Greene and H. Wu, Lipschitz convergence of Riemannian manifolds, Pacific J. Math. 131 (1988), no. 1, 119–141. MR 917868
  • [3] Mikhael Gromov, Structures métriques pour les variétés riemanniennes, Textes Mathématiques [Mathematical Texts], vol. 1, CEDIC, Paris, 1981 (French). Edited by J. Lafontaine and P. Pansu. MR 682063
  • [4] Karsten Grove, Metric differential geometry, Differential geometry (Lyngby, 1985) Lecture Notes in Math., vol. 1263, Springer, Berlin, 1987, pp. 171–227. MR 905882, https://doi.org/10.1007/BFb0078613
  • [5] Atsushi Katsuda, Gromov’s convergence theorem and its application, Nagoya Math. J. 100 (1985), 11–48. MR 818156
  • [6] Jerry L. Kazdan, An isoperimetric inequality and Wiedersehen manifolds, Seminar on Differential Geometry, Ann. of Math. Stud., vol. 102, Princeton Univ. Press, Princeton, N.J., 1982, pp. 143–157. MR 645734
    C. T. Yang, On the Blaschke conjecture, Seminar on Differential Geometry, Ann. of Math. Stud., vol. 102, Princeton Univ. Press, Princeton, N.J., 1982, pp. 159–171. MR 645735
  • [7] Stefan Peters, Convergence of Riemannian manifolds, Compositio Math. 62 (1987), no. 1, 3–16. MR 892147
  • [8] Takao Yamaguchi, Lipschitz convergence of manifolds of positive Ricci curvature with large volume, Math. Ann. 284 (1989), no. 3, 423–436. MR 1001711, https://doi.org/10.1007/BF01442494

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0990431-7
Keywords: Convergence theorem, Pinching problem
Article copyright: © Copyright 1990 American Mathematical Society